MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27819
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient was symptomatic and experienced no relief.It was stated the valve was blocked.The valve was to be replaced in the future.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, pressure-flow, and pre-implantation testing.However, the device did not meet the requirements for reflux testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ the returned valve also did not meet the requirements for leak testing due to a tear observed in the top of the reservoir.It is unknown how or when this damage occurred.The ifu caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, or crushing of components.¿ all valves are 100% tested at the time of manufacture.Approximately 6 cm of the ventricular catheter was returned.The returned catheter was patent and met the requirements for leak testing.Approximately 91.5 cm of the peritoneal catheter was returned.The returned catheter was patent and met the requirements for leak testing.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the patient had experienced worsening headaches and dizziness.It was stated the patient was ¿normally not very good¿ and following the replacement, they were ¿relaxed.¿.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7263836
Report Number2021898-2018-00081
Device Sequence Number11019907
Product Code JXG
UDI-Device Identifier00643169975637
UDI-Public00643169975637
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number27819
Device Catalogue Number27819
Device Lot NumberE33242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer03/20/2018
04/10/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/22/2018
05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age24 YR
Patient Weight60